Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Does skin react to the sun when one is taking Methadone?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11256 Questions
does your skin react to the sun when you are on methadone?
Posted Mon, 21 May 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Methadone use is not commonly associated with sensitivity to sunlight.
The common side effects seen are nausea, vomiting, stomach upset, dizziness, decreased alertness, irregular heart beats, shallow or slow breathing, fatigue, etc.
Sensitivity to sunlight is seen in less than 0.05% patients who are put on methadone for drug addiction treatment. This reaction is more common among females.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Does skin react to the sun when one is taking Methadone? 8 hours later
If say a person is in that 0.05% , what should they expect? And is it ,if they are that%, always going to be like that as long as they are on methodone?
Answered by Dr. Rakhi Tayal 7 minutes later
Thanks for writing again.
If you are among those rare cases then there is a sunburn like rash and burning sensation on exposure to sunlight.
Avoiding going in sun and using a sunscreen of spf>3 will be helpful.
The photosensitivity is mostly genetically controlled and tolerance is rare. So as long as you are on treatment with methadone, this sensitivity to light is likely to persist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor